Hypersensitivity with hepatotoxicity to Mesalasine after hypersensitivity to Sulfasalasine

M. Hautekeete, N. Bourgeois, P. Potvin, L. Du Ville, Hendrik Reynaert, G. Devis, M. Adler, G. Klöppel

Research output: Contribution to journalArticle

49 Citations (Scopus)

Abstract

A 21-year-old woman with Crohn's disease of the colon developed a skin rash after 3 weeks of treatment with sulfasalazine. Administration of sulfasalazine was discontinued. When mesalazine was instituted 1 week later, she developed a severe hypersensitivity reaction characterized by fever, diarrhea, skin rash with subsequent desquamation, marked atypical lymphocytosis, and severe hepatotoxicity. Recovery was complete. The clinical and biological features as well as liver pathology of this case bear a striking resemblance to earlier reports of hypersensitivity reaction with severe hepatotoxicity to sulfasalazine. The authors urge caution when mesalazine is given to a patient with known hypersensitivity to sulfasalazine.
Original languageEnglish
Pages (from-to)1925-1927
Number of pages3
JournalGASTROENTEROLOGY
Volume103
Issue number6
Publication statusPublished - 1992

Fingerprint Dive into the research topics of 'Hypersensitivity with hepatotoxicity to Mesalasine after hypersensitivity to Sulfasalasine'. Together they form a unique fingerprint.

Cite this